|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Othro tri-cyclen lo
I have always had irregular periods, but felt blessed to have never suffered from severe pain, headaches, bloating etc. I started taking othro tri-cyclen lo about 6 months ago and have felt that my whole body has been altered for the worse. My boyfriend thinks that I am crazy, but I get headaches several times a week, I get strange pains in my legs and experience spotting every month. Also, when I do actually get my period(which to me doesn't actually feel like a real period) it is clumpy blood and often dark brown or black. I spot during random times w/in the month. The spotting is a light or dark brown and has a foul smell. I've also been suffering from recurrent UTIs and consulted a urologist who prescribed post-sex antibiotics. This month I have switched to Estrostep but am thinking that the antibiotics will interfere. I want to stop hormonal birth control all together. When should I start using condoms again? I'm in the first week of the Estrostep. How much do antibiotics interfere with birth control?
AskDocWeb: A post-sex antibiotic should NOT interfere with a birth control pill, but you had better ask your doctor what he gave you and make sure it won't. You should start using condoms as soon as you quit taking your birth control pills.
Subj: OTC-lo causing emotions to flare
I have been on OTC-lo for over a year now. I, as well as my boyfriend, have noticed that I've become more emotional since then. I just assumed that it would eventually go away, and it had seemed to taper off, but in the last few months it's flared up more than ever. Should I continue to wait it out, or would another option be better?
AskDocWeb: Since you have been on them for over a year, the side effects are not likely to go away. Your should discuss these symptoms with your physician.
Subj: Long period
I've been on ortho tri-cyclen lo for about 7 months now. I haven't had any major side effects. In fact I lost about 10lbs in the first 2 months of being on the pill. The only thing that bothers me is that I have a very long light period which lasts about 2 weeks.
AskDocWeb: You should discuss this with your doctor and possibly change birth control. No period should last for two weeks.
Subj: Side effects
I was on Ortho Tri-Cyclen Lo for approximately a year before my doctor switched me to regular Ortho Tri-Cyclen due to concerns about reduced effectiveness of the Lo version for women who weigh over approx. 150 lbs. My insurer gave me a generic - TriNessa for the first three month, and then my mail-in-prescription company was changed and I started taking Tri-Sprintec. Over this six month period, I have gained approx. 20 pounds, and I've found that lately I'm experiencing more PMS-like mood symptoms, only throughout the month, and not just in the week before my period. There have been other stresses (studying for the Bar exam, stress-eating), but I find that even with these over, I'm having trouble dropping the weight and am still suffering from moodiness, crying more easily, etc. Does this sound like it could be from the Tri Sprintec? I'd like to go back to the Ortho Lo, particularly since I am primarily on the pill at this point to regulate my cycle, and my husband and I will probably be trying to have children sometime in the next year.
AskDocWeb: Yes, these symptoms could be caused from a birth control
Subj: Side effects of Ortho Tri-Cyclen Lo
Itching Dryness, brown liquidy and clumpy sticky light discharge a side effect of Ortho Tri-Cyclen Lo? I had unprotected sex with this guy right before the symptoms started showing up. I was itchy, sore, inflamed, and it burned and was sensitive to ANYTHING that touched it. I went to the doctor, he said that there's nothing wrong with me, but gave me Zithromax and Cipro to clear any bad bacteria down there...and I also received a prescription for this anti itching pill. Within a day following that visit everything went away besides the Dryness, occasional itchyness (even with the anti itch pill) and the damn discharge. I am due for my period in about a day...and the doctor said that's what the brown discharge was from.. But as far goes the occasional itchiness still...what's up with that?.. I think my hormones are seriously messed up due to the birth control Ortho Tri Cyclen Lo. Should I just stop taking it?
AskDocWeb: It sounds like it's time to talk to your doctor about an alternative.
Subj: Unprotected sex
I've just started taking Ortho-Tri-Cyclen about 7 days ago. How long should I be on the pill before I can start having unprotected sex?
AskDocWeb: The manufacturer says you can safely have unprotected sex after two weeks of use.
Subj: Hair growth on chest with Ortho Tri-cyclen Lo
I've been on Ortho Tri-cyclen Lo for ten weeks and have stopped taking it because I'm terribly irritable, and my pms symptoms are outrageous. What's worse, I have hair growth on my chest! It also runs down my abdomen, and I'm not at all a hairy person. My fear and dismay is that the hair growth is permanent. Will the hair growth ever go away?
AskDocWeb: We just don't know yet but we have heard this condition before, and it's still being questioned by doctors as to how to stop the hair growth. You are right to stop taking those pills. You might also consider having your thyroid checked.
Subj: Extreme fatigue with Ortho Tri-cyclen
I have been on ortho tri cyclen for two months now. I have been extremely fatigued through out the entire time I've taken the pill. Is this a side effect? Should I change the pill or wait and give it another month since my body is getting use to the hormones?
AskDocWeb: The cause of your extreme fatigue should be checked by your doctor. You want to avoid the possibility of leaving anything serious untreated.
Subj: Okay for sex?
I just got on the shot on July 19th. Is it okay for my boyfriend to ejaculate in me now, without the worries of getting pregnant?
AskDocWeb: Yes, it's okay.
Subj: Safe sex
I've been on Ortho Tri Cyclin for 3 months now and so far it's been great! The first month I had break through bleeding but not anymore. Since then my periods are regular and everything is fine. I have a question though. How high of a risk do I have of getting pregnant if my boyfriend and I do not use a condom during sex? I would make him pull out if we ever did, but I still worry that I could get pregnant. Should I be worried or should we be perfectly safe having sex without a condom? As long as I take my pills every day that is.
AskDocWeb: You will not become pregnant if you remember to take your pill every day at the same time and never miss a pill. If you miss two pills, use a condom until your period starts again.
Subj: Quitting the pill
I was on Othro for about 3 years and I just got off. My period was VERY regular while I was on it, but now it is not following the same pattern. Is this normal?
AskDocWeb: Yes, this is normal and typical for those who quit the pill. Just be patient and your mensis should return to normal in about 3 months.
Subj: Back to regular
I have just recently been put on ortho-lo and I have not stopped bleeding since! My doc switched me to regular so I hope this helps.
Subj: Ortho tri cyclen
I have been on ortho tri cyclen for about 7 years now, with a few breaks in between. I recently tried to stop taking the ortho tri cyclen because of extreme nausea occuring in the first week of eack month. When I was younger this never occurred. There are pros and cons so I'm not sure what to do. When I discontinued use the nausea went away and my sex drive was so much better. The problem is that I developed more acne and had more mood swings. Really lost right now. I'm trying to take ortho tri cyclen again but the nausea is so horrible. Thought about switching to lo but I'm hearing so many bad things.
Subj: Going off the pill
I have been taking ortho try cyclen for a good 2 years after my first child. We are trying for another one. Do I just stop taking the pill after my period. I tried to stop my period and then stop taking the white pill, but my period started again, can I still get pregnant?
AskDocWeb: Yes, you can become pregnant. When you first go the pill your periods will be irregular for a few months.
Subj: Changing birth control
I've been taking Yasmin for 2 months now and my skin is breaking out horribly and it seems as if nothing I do will stop it. Not only is my skin horrible, but my mood swings have been absolutely crazy lately. I'm thinking about switching to Ortho Tri-Cyclen because I hear it's great for skin. Do you have any advice or recommendations?
AskDocWeb: We think you will be happy with what Ortho Tri-cyclen does for your skin.
Read more feedback
Report - 33 - 34 - 35 - 36 - Page 37 - 38 - 39 - 40 - 41 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.